MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DILATOR,9-10MM, BIOSURE SYNC; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DILATOR,9-10MM, BIOSURE SYNC; ACCESSORIES,ARTHROSCOPIC
Model Number 72202757F
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the metal tab on top of the punch broke off.The pieces were removed from the patient.No injury was reported.
 
Additional Manufacturer Narrative
One 72202756 biosure 9-10mm dilator returned.This is a ten year old reusable instrument.The complaint stated: "it was reported that the metal tab on top of the punch broke off.The pieces were removed from the patient.No injury was reported." the dilator impactor foot is absent.There is a portion of dilator shaft has been broken at the proximal end of the handle.This piece was not returned.The delrin handle has been quite gouged and scratched from repeated uses.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.Further investigation is not warranted at this time.The delrin shows material etching.The condition consistent with use of incompatible cleansing agents.Low sudsing neutral 6.0-8.0 ph, enzymatic detergents are recommended".The deterioration occurs with incompatible cleaning agents.The etching contributes to material degradation and potential loss of integrity of the handle.No root cause related to the manufacturing process was established.

Brand Name
DILATOR,9-10MM, BIOSURE SYNC
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7787823
Report Number1219602-2018-01076
Device Sequence Number1350878
Product Code NBH
UDI-Device Identifier00885556573358
UDI-Public(01)00885556573358(10)50346252
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72202757F
Device Catalogue Number72202757
Device Lot Number50346252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1